Alert archive / Texas / Freeze Warnings in 2009
Freeze Warning 2, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this freeze warning at Oct 29, 2009, 1:54 PM MDT for Eddy County, Lea County, New Mexico; 12 counties in Texas. It took effect at Oct 30, 2009, 12:00 AM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 29, 2009, 1:54 PM MDT (19:54 UTC)
- In effect from
- Oct 30, 2009, 12:00 AM MDT
- Expired
- Oct 30, 2009, 8:00 AM MDT
- In force
- 8 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 49 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.9 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1364 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- -106 m²/s²
- 0-3 km storm-relative helicity
- 316 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 291954 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 254 PM CDT THU OCT 29 2009 ...HIGH WINDS NO LONGER EXPECTED ACROSS THE DAVIS MOUNTAINS... ...FREEZING TEMPERATURES POSSIBLE ACROSS SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS TONIGHT... .SUB FREEZING TEMPERATURES WILL BE POSSIBLE FOR SEVERAL HOURS TONIGHT ACROSS SOUTHEAST NEW MEXICO...THE CENTRAL AND WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS REGION...THE VAN HORN CORRIDOR AND THE GUADALUPE MOUNTAINS TONIGHT. DECREASING CLOUD COVER ALONG WITH DRY AIR AND LIGHT WINDS WILL PROVIDE FAVORABLE CONDITIONS FOR FALLING TEMPERATURES TONIGHT. THE FIRST HARD FREEZE OF THE SEASON WILL BE POSSIBLE ACROSS THESE LOCATIONS. TXZ074-292100- /O.CAN.KMAF.HW.W.0034.000000T0000Z-091029T2000Z/ DAVIS/APACHE MOUNTAINS AREA- INCLUDING THE CITY OF...ALPINE 254 PM CDT THU OCT 29 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELLED THE HIGH WIND WARNING. ALTHOUGH GUSTY WEST WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS... HIGH WINDS ARE NO LONGER EXPECTED. THEREFORE...THE HIGH WIND WARNING HAS BEEN CANCELLED. $$ NMZ027>029-033-034-TXZ045>047-050-051-057>062-067-258-301015- /O.UPG.KMAF.FZ.A.0002.091030T0600Z-091030T1400Z/ /O.NEW.KMAF.FZ.W.0002.091030T0600Z-091030T1400Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS... STANTON...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...MONAHANS...PINE SPRINGS 254 PM CDT THU OCT 29 2009 /154 PM MDT THU OCT 29 2009/ ...FREEZE WARNING IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A COLD AIRMASS WILL SETTLE IN PLACE TONIGHT AS CLOUDS DECREASE AND DRIER AIR MOVES INTO THE REGION. EARLY MORNING TEMPERATURES MAY FALL INTO THE UPPER 20S TO AROUND 30 FOR SEVERAL HOURS LATE TONIGHT THROUGH EARLY FRIDAY MORNING. RESIDENTS SHOULD BE PREPARED TO PROTECT OR BRING SENSITIVE VEGETATION INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ TXZ068-069-301015- /O.NEW.KMAF.FZ.W.0002.091030T0600Z-091030T1400Z/ CRANE-UPTON- INCLUDING THE CITIES OF...CRANE...MCCAMEY...RANKIN 254 PM CDT THU OCT 29 2009 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY. A COLD AIRMASS WILL SETTLE IN PLACE TONIGHT AS CLOUDS DECREASE AND DRIER AIR MOVES INTO THE REGION. EARLY MORNING TEMPERATURES MAY FALL INTO THE UPPER 20S TO AROUND 30 FOR SEVERAL HOURS LATE TONIGHT THROUGH EARLY FRIDAY MORNING. RESIDENTS SHOULD BE PREPARED TO PROTECT OR BRING SENSITIVE VEGETATION INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
2 follow-up statements
000 WWUS74 KMAF 300323 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1023 PM CDT THU OCT 29 2009 ...FREEZING TEMPERATURES ACROSS SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS TONIGHT... .SUB FREEZING TEMPERATURES ARE EXPECTED FOR SEVERAL HOURS TONIGHT ACROSS SOUTHEAST NEW MEXICO...THE CENTRAL AND WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS REGION...THE VAN HORN CORRIDOR AND THE GUADALUPE MOUNTAINS TONIGHT. DECREASING CLOUD COVER ALONG WITH DRY AIR AND LIGHT WINDS WILL CREATE FAVORABLE CONDITIONS FOR FALLING TEMPERATURES TONIGHT PROVIDING THE FIRST HARD FREEZE OF THE SEASON ACROSS THESE LOCATIONS. NMZ027>029-033-034-TXZ045>047-050-051-057>062-067>069-258-301100- /O.CON.KMAF.FZ.W.0002.091030T0600Z-091030T1400Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS... STANTON...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN... PINE SPRINGS 1023 PM CDT THU OCT 29 2009 /923 PM MDT THU OCT 29 2009/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ FRIDAY... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ FRIDAY ACROSS SOUTHEAST NEW MEXICO...THE CENTRAL AND WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS REGION...THE VAN HORN CORRIDOR AND THE GUADALUPE MOUNTAINS. A COLD AIRMASS WILL SETTLE IN PLACE TONIGHT AS CLOUDS DECREASE AND DRIER AIR MOVES INTO THE REGION. EARLY MORNING TEMPERATURES WILL FALL INTO THE UPPER 20S TO AROUND 30 FOR SEVERAL HOURS LATE TONIGHT THROUGH EARLY FRIDAY MORNING. RESIDENTS SHOULD BE PREPARED TO PROTECT OR BRING SENSITIVE VEGETATION INDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
000 WWUS74 KMAF 300955 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 AM CDT FRI OCT 30 2009 ...FREEZING TEMPERATURES ACROSS SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS EARLY THIS MORNING... .SUB FREEZING TEMPERATURES ARE EXPECTED THROUGH THE EARLY MORNING HOURS ACROSS SOUTHEAST NEW MEXICO...THE CENTRAL AND WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS REGION...THE VAN HORN CORRIDOR AND THE GUADALUPE MOUNTAINS. NMZ027>029-033-034-TXZ045>047-050-051-057>062-067>069-258-301400- /O.CON.KMAF.FZ.W.0002.000000T0000Z-091030T1400Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-ANDREWS-MARTIN-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD...TATUM... HOBBS...LOVINGTON...EUNICE...JAL...SEMINOLE...LAMESA...ANDREWS... STANTON...VAN HORN...PECOS...MENTONE...RED BLUFF LAKE...KERMIT... ODESSA...MIDLAND...MONAHANS...CRANE...MCCAMEY...RANKIN... PINE SPRINGS 455 AM CDT FRI OCT 30 2009 /355 AM MDT FRI OCT 30 2009/ ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT FOR THE CENTRAL AND WESTERN PERMIAN BASIN...THE UPPER TRANS PECOS REGION...THE VAN HORN CORRIDOR...THE SOUTHEAST NEW MEXICO PLAINS AND THE GUADALUPE MOUNTAINS UNTIL 9 AM CDT...OR 8 AM MDT THIS MORNING. CLEARING SKIES AND DRY AIR WILL ALLOW EARLY MORNING TEMPERATURES TO FALL INTO THE UPPER 20S TO AROUND 30 DEGREES FOR SEVERAL HOURS EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this freeze warning went out at Oct 29, 12:28 PM MDT, 1 hour 26 minutes earlier.
Area forecast discussion, Oct 29, 12:28 PM MDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
128 PM CDT THU OCT 29 2009
.UPDATE...
SEE PUBLIC DISCUSSION BELOW.
&&
.DISCUSSION...
WILL UPDATE THE ZONES TO EXPIRE THE WINTER WEATHER ADVISORY FOR
THE MOUNTAINS AS PRECIPITATION IS WINDING DOWN. WILL TWEAK POP...
WEATHER...WIND...QPF...TEMPERATUE GRIDS THIS AFTERNOON BASED
ON LATEST TRENDS.
UPDATED PRODUCTS WILL BE OUT SHORTLY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 34 60 35 68 / 10 10 0 0
CARLSBAD NM 29 60 32 68 / 10 10 0 0
DRYDEN TX 40 65 39 74 / 20 0 0 0
FORT STOCKTON TX 35 63 38 70 / 10 0 0 0
GUADALUPE PASS TX 29 52 34 63 / 10 10 0 0
HOBBS NM 27 60 33 67 / 10 10 0 0
MARFA TX 21 55 25 64 / 10 0 0 0
MIDLAND INTL AIRPORT TX 31 61 32 67 / 10 10 0 0
ODESSA TX 32 61 35 68 / 10 10 0 0
WINK TX 32 64 32 70 / 10 10 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FREEZE WATCH FROM MIDNIGHT MDT TONIGHT THROUGH FRIDAY MORNING
FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
TX...FREEZE WATCH FROM 1 AM CDT /MIDNIGHT MDT/ FRIDAY THROUGH FRIDAY
MORNING FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
DAWSON...ECTOR...GAINES...GUADALUPE MOUNTAINS...LOVING...
MARTIN...MIDLAND...REEVES COUNTY AND UPPER TRANS PECOS...
VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING UNTIL 3 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA.
&&
12Hazardous weather outlook, Oct 29, 1:15 PM MDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 215 PM CDT THU OCT 29 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-301100- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 215 PM CDT THU OCT 29 2009 /115 PM MDT THU OCT 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT TEMPERATURES WILL BE UNSEASONABLY COLD TONIGHT AS READINGS DROP ROUGHLY 15 DEGREES BELOW NORMAL. OVERNIGHT LOWS ARE EXPECTED TO DROP BELOW FREEZING GENERALLY ALONG AND WEST OF A GAIL...MIDLAND... RANKIN...BALMORHEA...ALPINE LINE. A FREEZE WARNING HAS BEEN ISSUED FOR THESE AREAS LATE TONIGHT AND FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 3:39 AM MDT | Winter Weather Advisory | MAF | Eddy | 8 hr |
| Oct 29, 11:18 AM MDT | High Wind Warning | MAF | 3 hr |
Nearby
Freeze Warnings in Texas, 2009Freeze Warnings in New Mexico, 2009Every freeze warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.